Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 55, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 23, 2011, 4:06 PM EDT for Jones County, Onslow County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 4:06 PM EDT (20:06 UTC)
- Expired
- Jul 23, 2011, 4:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 50 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:19 PM EDT | TSTM WND DMG | 4 Nw Catherine Lake, NC | TREE BRANCH DOWN ON A CAR NEAR ALBERT J ELLIS AIRPORT. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2556 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355
WUUS52 KMHX 232006
SVRMHX
NCC103-133-232045-
/O.NEW.KMHX.SV.W.0055.110723T2006Z-110723T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
406 PM EDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JONES COUNTY IN EASTERN NORTH CAROLINA
NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 445 PM EDT
* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER RICHLANDS...OR 6 MILES NORTHWEST OF HALF
MOON...MOVING NORTHEAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS IN ONSLOW COUNTY
POLLOCKSVILLE AND TRENTON IN JONES COUNTY
RURAL CENTRAL JONES COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3504 7732 3494 7722 3481 7723 3479 7761
3497 7764
TIME...MOT...LOC 2005Z 230DEG 9KT 3490 7752
$$
81 follow-up statement
539
WWUS52 KMHX 232027
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 PM EDT SAT JUL 23 2011
NCC103-133-232045-
/O.CON.KMHX.SV.W.0055.000000T0000Z-110723T2045Z/
JONES NC-ONSLOW NC-
427 PM EDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN ONSLOW AND SOUTHERN JONES COUNTIES...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
RICHLANDS...OR NEAR HALF MOON...MOVING EAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... KELLUM...DEPPE
MAYSVILLE...BELGRADE...AND HALF MOON.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3504 7732 3494 7722 3481 7723 3479 7761
3497 7764
TIME...MOT...LOC 2027Z 280DEG 4KT 3486 7752
$$
8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:58 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 23, 2:58 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
258 PM EDT SAT JUL 23 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL CONTINUE TO LINGER INLAND THROUGH
THE NEXT SEVERAL DAYS AS HIGH PRESSURE CONTINUES OFFSHORE. A WEAK
COLD FRONT WILL MOVE INTO THE AREA TUESDAY BEFORE STALLING AND
DISSIPATING.
&&
.NEAR TERM /THROUGH SUNDAY MORNING/...
AS OF 245 PM SATURDAY...AS EXPECTED ISOLATED TSTMS HAVE DEVELOPED
OVER THE SOUTHERN COASTAL PLAINS IN AREA OF VERY STRONG
INSTABILITY...WITH SPC ANALYSIS SHOWING SURFACE-BASED CAPE VALUES
APPROACH 5000 J/KG. ANTICIPATE THESE SCATTERED SHOWERS/TSTMS
UNTIL ABOUT DARK PER LATEST HIGH-RES MODELS. ANOTHER VERY WARM
MUGGY NIGHT WITH MIN TEMPS WITHIN A DEGREE OR TWO OF 80 DEGREES.
&&
.SHORT TERM /SUNDAY MORNING THROUGH 6 PM SUNDAY EVENING/...
AS OF 245 PM SATURDAY...WITH THE SURFACE TROUGH LINGERING INLAND
TOMORROW AND A BIT MORE DEEP MOISTURE IN PLACE...COUPLED WITH
INCREASED SHORTWAVE ENERGY AT THE MID-LEVELS ON SUNDAY...THINK
THERE WILL BE A SLIGHTLY BETTER CHANCE OF SHOWERS/TSTMS DURING
SUNDAY AFTERNOON AND EVENING. HEAT INDICES WILL BE MORE MARGINAL
FOR EXCESSIVE HEAT WARNING ON SUNDAY...BUT A FEW SPOTS WILL HIT 110
DEGREES AND FOR CONTINUITIES SAKE...WILL CONTINUE EXCESSIVE HEAT
WARNING FOR ONE MORE DAY AS HIGH TEMPS RANGE FROM 88 TO 90 NEAR
THE COAST AND 94 TO 98 DEGREES INLAND WITH SIMILAR OR SLIGHTLY
HIGHER DEWPOINTS FROM TODAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM SAT...UNSETTLED PATTERN THROUGH EARLY NEXT WEEK.
UPPER LEVEL RIDGE RETROGRADES WEST AS AN UPPER LOW MOVES FROM
CENTRAL CANADA TO THE NORTHEAST STATES. COLD FRONT WILL DROP INTO
NORTHERN PART OF THE STATE TUESDAY THEN DISSIPATES WEDNESDAY. BEST
RAIN CHANCES WILL BE MONDAY NIGHT INTO TUESDAY. TIME SECTIONS SHOW
GOOD VORT ADVECTION IN THE LOW AND MID LEVELS ALONG WITH DEEP
MOISTURE AND LIFT. DO NOT WANT TO GO LIKELY POPS THIS EARLY SO
WILL CAP RAIN CHANCES AT 50 PERCENT. MOISTURE THINS OUT WEDNESDAY
WITH POPS DROPPING BACK TO 20 PERCENT. DRY AND HOT THURSDAY AND
FRIDAY AS THE UPPER RIDGE BUILDS BACK ACROSS THE REGION. LEESIDE
TROF SETS UP AGAIN SATURDAY WITH ISOLATED AFTERNOON/EVENING
CONVECTION POSSIBLE.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /TONIGHT AND SUNDAY/...
AS OF 250 PM SATURDAY...WILL CARRY VCTS/CB FOR SCATTERED SHOWERS
AND TSTMS THRU EARLY EVENING. OTHERWISE...SHORT TERM TAFS SHOULD
BE IN THE VFR RANGE WITH ENOUGH MIXING OVERNIGHT TO PREVENT MUCH
IN THE WAY OF FOG OR LOW STRATUS.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/
AS OF 230 PM SAT...FOR THE MOST PART VFR CONDITIONS EXPECTED
THROUGH THE PERIOD. SCATTERED CONVECTION EXPECTED THROUGH EARLY
NEXT WEEK WITH LOCALLY IFR/MVFR IN SHOWERS AND STORMS. ONLY
ISOLATED ACTIVITY WEDNESDAY AND DRY THURSDAY.
&&
.MARINE...
/SHORT TERM TONIGHT AND SUNDAY/...
AS OF 255 PM SATURDAY...WILL EXTEND THE SMALL CRAFT ADVISORY FOR
THE CENTRAL WATERS THRU MID-MORNING ON SUNDAY. STRONG SW GRADIENT
BETWEEN SHARPENING INLAND TROUGH AND BROAD HIGH PRESSURE NEAR
BERMUDA WILL LEAD TO 15 TO 20 KNOT WINDS...WITH A FEW HIGHER GUSTS
TONIGHT. PER LOCAL SWAN AND WAVEWATCH GUIDANCE...SOME 6 FOOT SEAS
POSSIBLE OVER THE OUTER PERIPHERY OF THE CENTRAL WATERS...THUS THE
SCA.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/
AS OF 230 PM SAT...SOUTHWEST FLOW WILL CONTINUE INTO MONDAY NIGHT.
COLD FRONT WILL DROP INTO THE NORTHERN WATERS TUESDAY THEN
DISSIPATES WEDNESDAY. THIS WILL TEMPORARILY VEER THE WINDS OVER
THE CENTRAL AND NORTHERN WATERS TO WEST TO NORTH TUESDAY AND
TUESDAY NIGHT. AS THE FRONT DISSIPATES WEDNESDAY WINDS WILL BACK
TO SOUTHWEST WEDNESDAY. SEAS WILL INCREASE TO SMALL CRAFT LEVELS
AGAIN MONDAY NIGHT AND TUESDAY AHEAD OF THE APPROACHING FRONT THEN
SUBSIDE TUESDAY NIGHT AND WEDNESDAY. VERY GOOD BOATING CONDITIONS
EXPECTED FOR WEDNESDAY AND THURSDAY WITH A LIGHT WINDS AND SEAS IN
A SOUTHERLY FLOW.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ029-
044>047-079>081-090>095-098-103-104.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 11 AM EDT
SUNDAY FOR AMZ152-154.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...CTC/HSA
MARINE...CTC/HSAHazardous weather outlook, Jul 23, 5:31 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 531 AM EDT SAT JUL 23 2011 NCZ095-103-104-240945- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 531 AM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE POSSIBLE SUNDAY AND MONDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-091>094-240945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-LENOIR-JONES-CRAVEN-PAMLICO- 531 AM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. WIDELY SCATTERED STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH AN ISOLATED THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE POSSIBLE SUNDAY AND MONDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ090-240945- DUPLIN- 531 AM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AIR QUALITY ALERT. SCATTERED STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH AN ISOLATED THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE POSSIBLE SUNDAY AND MONDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-240945- ONSLOW- 531 AM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. SCATTERED STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH AN ISOLATED THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE POSSIBLE SUNDAY AND MONDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 3:10 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
310 PM EDT SAT JUL 23 2011
NCZ098-232015-
ONSLOW-
310 PM EDT SAT JUL 23 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 415
PM EDT...
AT 310 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF HOLLY RIDGE...OR ABOUT 10 MILES NORTHWEST OF NORTH
TOPSAIL BEACH...MOVING EAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOLLY RIDGE...
FOLKSTONE...AND...DIXON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3447 7757 3448 7759 3467 7766 3470 7741
3467 7738 3470 7739 3471 7737 3467 7737
3467 7738 3465 7737 3461 7738 3451 7737
3445 7749
TIME...MOT...LOC 1910Z 270DEG 3KT 3457 7760
8Special weather statement, Jul 23, 3:52 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 PM EDT SAT JUL 23 2011 NCZ045-232030- WASHINGTON- 352 PM EDT SAT JUL 23 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON COUNTY THROUGH 430 PM EDT... AT 352 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF ROPER...OR ABOUT 7 MILES SOUTHEAST OF PLYMOUTH...MOVING EAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CENTER OF PHELPS LAKE...AND...PUNGO LAKE. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3592 7640 3571 7647 3574 7673 3593 7660 TIME...MOT...LOC 1952Z 275DEG 7KT 3578 7665 DAG
Local storm report, Jul 23, 3:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
354 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 1 WSW COMFORT 35.00N 77.50W
07/23/2011 JONES NC PUBLIC
TREES DOWN NEAR THE INTERSECTION OF COMFORT ROAD AND
RICHLAND ROAD. RELAYED FROM 911 CENTER.
&&
EVENT NUMBER MHX1100343
JSCHULZSpecial weather statement, Jul 23, 3:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
358 PM EDT SAT JUL 23 2011
NCZ090-098-232100-
DUPLIN-ONSLOW-
358 PM EDT SAT JUL 23 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN AND ONSLOW COUNTIES
THROUGH 500 PM EDT...
AT 358 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LYMAN...OR ABOUT 13 MILES WEST OF HALF MOON...MOVING SOUTHEAST AT 5
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CYPRESS CREEK...
AND...CATHERINE LAKE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3472 7768 3472 7776 3489 7784 3498 7759
3496 7749 3491 7737 3478 7739 3467 7766
TIME...MOT...LOC 1958Z 334DEG 5KT 3485 7769
8Special weather statement, Jul 23, 3:59 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EDT SAT JUL 23 2011
NCZ090-091-232100-
DUPLIN-LENOIR-
359 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN AND LENOIR COUNTIES
THROUGH 500 PM EDT...
AT 359 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF CALYPSO
TO 23 MILES WEST OF FAISON...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CALYPSO...FAISON...
BEAUTANCUS...ALBERTSON...AND WARSAW.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3519 7816 3518 7807 3520 7804 3520 7802
3517 7797 3517 7792 3515 7790 3518 7784
3521 7784 3514 7773 3491 7815 3508 7816
3509 7818
TIME...MOT...LOC 1959Z 310DEG 13KT 3532 7817 3514 7854
DAGLocal storm report, Jul 23, 4:00 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 2 SSE TRENTON 35.03N 77.34W
07/23/2011 JONES NC PUBLIC
CAMPER TRAILER JACKKNIFED FROM WIND GUST NEAR
INTERSECTION OF HWY 58 AND CURTIS ROAD. RELAYED FROM 911
CENTER.
&&
EVENT NUMBER MHX1100344
JSCHULZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:06 AM EDT | Small Craft Advisory | MHX | 30 hr | |
| Jul 23, 10:24 AM EDT | Special Weather Statement | MHX | Tyrrell | 66 min |
| Jul 23, 2:38 PM EDT | Special Weather Statement | MHX | Jones | 67 min |
| Jul 23, 3:47 PM EDT | Severe Thunderstorm Warning | MHX | Jones | 43 min |
| Jul 23, 3:52 PM EDT | Special Weather Statement | MHX | Washington | 38 min |
| Jul 23, 3:58 PM EDT | Special Weather Statement | MHX | Onslow | 62 min |
| Jul 23, 3:59 PM EDT | Special Weather Statement | MHX | Duplin | 61 min |
| Jul 23, 4:28 PM EDT | Special Weather Statement | MHX | Pitt | 62 min |
| Jul 23, 4:42 PM EDT | Special Weather Statement | MHX | Lenoir | 63 min |
| Jul 23, 4:47 PM EDT | Special Weather Statement | MHX | Jones | 58 min |
| Jul 23, 4:59 PM EDT | Special Weather Statement | MHX | Greene | 46 min |
| Jul 23, 5:19 PM EDT | Special Weather Statement | MHX | Tyrrell | 56 min |
| Jul 23, 5:34 PM EDT | Special Weather Statement | MHX | Beaufort | 56 min |
| Jul 23, 5:51 PM EDT | Special Weather Statement | MHX | Hyde | 54 min |
| Jul 23, 6:05 PM EDT | Special Weather Statement | MHX | Craven, Jones | 55 min |
| Jul 23, 6:13 PM EDT | Special Weather Statement | MHX | Onslow | 62 min |
| Jul 23, 6:15 PM EDT | Special Weather Statement | MHX | Washington | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.